MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC TLS

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC TLS
Model Number MRVSP26001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
A leak was noted at the junction of the red extension and the catheter hub.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation.Visual inspection revealed the distal half of the hub is severely discolored.The side with the red clamp would not aspirate or flush.Attempting to flush this side revealed a leak at the extension-luer junction.A.018" guidewire was taken from stock and inserted into the luer with the red clamp but would only advance 11 cm before stopping.The luer with the white clamp was flushed and aspirated with no issues.Under magnification the extension tubing with the red clamp pulls away from the luer if slight pressure is exerted on the tubing to one side.A supplier investigation request was issued to the contract manufacturer.The contract manufacturer's investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.Relevant measurements were taken of the returned device, and it was found that all dimensions were within specification.The manufacturing process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.The device was implanted more than 2 weeks prior to the event.An implanted catheter is exposed to many variables for which the manufacturer has no influence or control.These variables include but are not limited to patient physiology, care and maintenance of the catheter by healthcare providers, exposure to site care agents and ointments, locking solutions, and off label uses such as power injection.The longer the catheter is implanted and functioning properly the less likely catheter failure can be contributed to a manufacturing defect.We are unable to determine the cause or factors that may have contributed to this event.

Brand Name
2.6F X 50CM DUAL VASCU-PICC TLS
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16689098
Report Number2518902-2023-00031
Device Sequence Number7454877
Product Code LJS
UDI-Device Identifier00884908163391
UDI-Public00884908163391
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model NumberMRVSP26001
Device Catalogue NumberMRVSP26001
Device Lot NumberMMJQ290
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 MO
Patient SexMale
Patient Weight9 KG